MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided.Best estimate (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a zlb00 17.5 diopter intraocular lens (iol) was implanted in the patient¿s ocular sinister (left eye) on (b)(6) 2019.Lens was explanted on (b)(6) 2019 due to complaint of a mechanical failure.It was also reported there was no serious patient injury, no vitrectomy, no suture(s), and the incision was enlarged.Through follow-up, the mechanical failure was defined as visual complaints of a constant cloudy, blurred vision limiting normal activities, especially feeling unsafe to drive a car due to the blurred vision.Spectacle correction did not clear the cloudy, blurred vision.Halos and glare were of an intensity also limiting normal day to day activities especially driving during the day or at night.The lens was replaced with an aab00 20.5 diopter iol, there were no complications during the procedure, and patient reports a dramatic improvement in their quality of vision and good postoperative appearance.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation; returned to manufacturer on: 06/26/2019.Device evaluation: the zlb00 lens was not returned in its original package.Loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.One of the haptic was observed detached.The detached haptic piece was not returned.No damaged was observed to the lens surface and the other haptic.The condition in which the sample returned is consistent with a lens that implanted and explanted.The complaint issue reported could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: (do not edit) a search revealed that no additional complaints for this order number have been received.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa(b)(4).

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8724095
Report Number2648035-2019-00657
Device Sequence Number13900166
Product Code MFK
UDI-Device Identifier05050474560628
UDI-Public(01)05050474560628(17)221017
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/17/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/29/2019
Supplement Date Received by Manufacturer07/01/2019
10/25/2020
Initial Report FDA Received Date06/21/2019
Supplement Report FDA Received Date07/23/2019
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005